Page 11 of 14 FirstFirst ... 910111213 ... LastLast
Results 101 to 110 of 137

Thread: Starting quetiapine

  1. #101
    Join Date
    Mar 2007
    Posts
    1,627

    Re: Starting quetiapine

    Thank you both for your replies.

    Pulisa, I am sorry things are still so difficult for you and your son. It must be nice to have him home, but must also be a worrying time for you. I hope the meds and the EMDR will be helpful. Thank you for your advice about psychs. I am seeing the CPN tomorrow so will ask. This psych announced in October there was nothing wrong with me (without meeting me), and then did a 180, and I'm struggling to understand how they can do that. I'll be keeping my fingers crossed that the EMDR will help your son. I've heard good things about it.

    PDU, I was on trazodone for a month or so in the autumn, at 50mg. I stopped it and went back to mirtazapine, but neither helped me sleep so I stopped mirt too. I increased to 150mg last night but it does nothing for me. I get really agitated when I can't sleep so tried to get up. Almost passed out, checked my BP which was 78/38! Quetiapine plunges my BP and I'm sure that can't be safe! They've told me not to decrease it, but I might do anyway
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  2. #102
    Join Date
    Jun 2014
    Posts
    9,084

    Re: Starting quetiapine

    I think psychiatrists are a law unto themselves, DS. They certainly don't like being challenged however I think it's really important that you stand up for yourself because only you know how you are feeling and how these meds affect you personally. I wouldn't be happy with the regime you are on-how on earth are you meant to function even relatively normally?

    Have you met this CPN before?

  3. #103
    Join Date
    Mar 2007
    Posts
    1,627

    Re: Starting quetiapine

    Thanks Pulisa. I have met the CPN before, but I think I will need to be clearer about things. Took over 3 hours to get to sleep last night, despite all these tablets that are supposed to help. I think the quetiapine dose is too high, and the trazodone does absolutely nothing. I'm also going to see my GP who will hopefully listen a bit more than the psych. You'd think a psychiatrist would be good at listening?! I hope you have a good day.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  4. #104
    Join Date
    Jun 2014
    Posts
    9,084

    Re: Starting quetiapine

    Psychiatry tends to attract "interesting" people!! I'd certainly talk about your concerns with the CPN-it sounds as though this meds regime needs adjusting. Do you get motor akasthisia as well as mental? I think you need to get some control back as to which drugs you take because if they don't improve the quality of your life after a reasonable amount of time then questions need to be asked to the prescriber.

    Good luck today, DS!

  5. #105
    Join Date
    Jan 2017
    Posts
    1,993

    Re: Starting quetiapine

    Quote Originally Posted by Dying_Swan View Post
    PDU, I was on trazodone for a month or so in the autumn, at 50mg. I stopped it and went back to mirtazapine, but neither helped me sleep so I stopped mirt too. I increased to 150mg last night but it does nothing for me.
    So trazodone has been prescribed only as a sleep aid, not as an antidepressant? If so, the higher the dose the lower the sedation. You may have also found 12.5-25mg more effective than the 50mg.

    I get really agitated when I can't sleep so tried to get up. Almost passed out, checked my BP which was 78/38! Quetiapine plunges my BP and I'm sure that can't be safe! They've told me not to decrease it, but I might do anyway
    The trazodone probably paid a part in that too. Have you told them how low your BP is getting? If you have and they aren't taking action then backsides need kicking...swiftly. 78/38 is definitely of concern, not only for the cardiovascular system, but also because of the risk of injury from passing out, etc.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #106
    Join Date
    Jan 2017
    Posts
    1,993

    Re: Starting quetiapine

    Quote Originally Posted by pulisa View Post
    Psychiatry tends to attract "interesting" people!!
    Many of them are stark raving bonkers, ime. Crazier than most of their patients.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  7. #107
    Join Date
    Jun 2014
    Posts
    9,084

    Re: Starting quetiapine

    Quote Originally Posted by panic_down_under View Post
    Many of them are stark raving bonkers, ime. Crazier than most of their patients.
    I know!! I once saw one who was obviously undiagnosed ASD (no one would have dared suggest it) and his social skills were virtually zero. He was my consultant in hospital though so I had to be careful about what I said..I didn't want to get sent "upstairs"!!

  8. #108
    Join Date
    Mar 2007
    Posts
    1,627

    Re: Starting quetiapine

    So true. Im finding negotiating NHS mental healthcare quite challenging. I spent months begging for help, and now I'm supposedly "being helped" it's a bit of a nightmare! But, I'm scared of not being helped too, if that makes sense.

    I do get motor akathisia, and wouldn't wish it on anyone. I didn't realise you could have mental akathisia too. What is that like? Maybe that explains the agitation. I've tried to describe it as feeling like my spine has been wired up to the national grid, and you HAVE to move, but with that BP it's hard to move. I told the CPN who said she'll talk to the psych, and also ask about another opinion. I'm worried that might affect the therapy they've offered me, but I can't be doing with a shrink who changes his mind and doesn't admit it. On the upside, my GP did listen and is going to write to the psych to say this med regime isn't working. He's also given me some zopiclone. Haven't had that for donkeys years but worth a try.

    Im not sure if they gave me trazodone just for sleep, or also as an antidepressant. I mentioned to my GP I thought it would be more effective at a lower dose. I didn't realise that could also affect my bp. I also take propranolol at night for the akathisia, but no doubt that doesn't help BP or sleep. Feels like I'm on a totally conflicting meds combo!

    Thanks guys. I really appreciate your support.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  9. #109
    Join Date
    Jun 2014
    Posts
    9,084

    Re: Starting quetiapine

    So you are taking meds to control the side effects of other meds....I'm sure you could be prescribed a different meds regime which actually treated your diagnosed condition but that's the beauty of the NHS' mental health services..If you don't tick the right boxes you are left in that murky grey area. Don't let that happen to you, DS. Get that second opinion to which you have a right. Don't let them fob you off with meds which don't suit you or your illness.

  10. #110
    Join Date
    Jan 2017
    Posts
    1,993

    Re: Starting quetiapine

    Quote Originally Posted by Dying_Swan View Post
    I told the CPN who said she'll talk to the psych, and also ask about another opinion.
    I agree with pulisa, get a second opinion. All three of your meds, quetiapine, trazodone and propranolol lower BP.

    Im not sure if they gave me trazodone just for sleep, or also as an antidepressant
    You need to get an answer on this. 150mg is too high for sedation, but borderline as an antidepressant with most needing at least 225mg to begin seeing positive results and many on 300mg plus.

    I also take propranolol at night for the akathisia
    Propranolol is probably the most effective med for akathisia at doses of around 40-80mg, but obviously not ideal with your current med mix. The benzodiazepines are pretty good too, which I'm guessing why your GP prescribed zopiclone, but I can't say whether the 'Z' hypnotics are as effective as the BZDs.

    Really the best option would be to at least lower the quetiapine dose, but I can understand why they're reluctant to do so while the trazodone dose is being ramped up. Changing two meds at the same time is fraught as working out which med is causing an issue become more difficult.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 11 of 14 FirstFirst ... 910111213 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Quetiapine for GAD - is anyone on it or tried it?
    By Mermaid16 in forum Quetiapine / Seroquel
    Replies: 6
    Last Post: 12-09-16, 20:40
  2. Quetiapine ?
    By Lan69 in forum Quetiapine / Seroquel
    Replies: 193
    Last Post: 24-01-16, 13:38
  3. Quetiapine - anyone??
    By loz04 in forum Quetiapine / Seroquel
    Replies: 11
    Last Post: 09-10-15, 09:17
  4. quetiapine
    By crosser in forum Quetiapine / Seroquel
    Replies: 3
    Last Post: 14-09-13, 13:40
  5. Quetiapine and Cannabis and Quetiapine withdrawal
    By shotokansho in forum Quetiapine / Seroquel
    Replies: 0
    Last Post: 12-04-13, 23:19

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •